What a relief

Home Forums Chat What a relief

Tagged: 

This topic contains 12 replies, has 4 voices, and was last updated by  lanemole 5 months, 2 weeks ago.

Viewing 13 posts - 1 through 13 (of 13 total)
  • Author
    Posts
  • #55837

    lanemole
    Participant

    I’ve found the reason for feeling so rough after PRRT treatment in August. My gut hormone test showed chromogranin A was 4645, it fluctuated between 200 and 600 before treatment. My consultant is almost certain it’s because the lesions are disintegrating and releasing all the hormones and it takes time for them to leave the body. (There’s also a slim chance that my hormones have increased and it’s not the PRTT) I was convinced it hadn’t worked because I felt so bad and I was told I should feel better after a few days.
    So now I have to have the second treatment. I’m concerned about feeling so ill again but I can put up with it now I know it’s working. I’m trying desperately to eat and put some weight back on – I’ve lost 2 stone. I can’t afford to lose any more. Hopefully it won’t be so bad this time around.
    Elaine

    #55839

    Catherine McArdle
    Participant

    That must be a massive relief for you. Not understanding what is happening is stressful to say the least. All I can say is that I was happy with a count of 1,100 – it was over 10,000’when I was first diagnosed.
    You can now go onwards and upwards to the next treatment.
    Catherine

    #55842

    lanemole
    Participant

    Wow Catherine that is high, were your symptoms really bad at the time. I’m still flushing a lot and it makes me sick sometimes. I have to have another gut hormone test to see what my levels are now. Hopefully they’re going down. This is a strange disease we have. I hope you’re not to bad now.
    Elaine

    #55852

    Catherine McArdle
    Participant

    I had abdominal cramps but not that bad – my diagnosis came as a complete shock. It then got worse with each test I had. I am now at three monthly intervals between check ups. Next lot of tests next year. I am still learning lots about the disease.
    Catherine

    #55853

    lanemole
    Participant

    Are you having octreotide injections Catherine to help control the levels. I started having them every 4 weeks, now it’s down to 2 1/2 weeks. It helps control the symptoms and has kept my levels down. The metateses were still growing, more visible so I’ve started PRRT. I learn new things from my consultant and on here all the time.
    Good luck with the next tests.
    Elaine

    #55855

    Catherine McArdle
    Participant

    I have lanreotide every 4 weeks. I was told that I was “stable” when I had my tests back in August. I am still finding it hard not to worry each time I get a niggling pain.

    #55856

    lanemole
    Participant

    I know what you mean. I worry about the pain. I have spoken to my consultant about it, as it’s not in my bones he wasn’t worried. I still can’t be blas√© about it as it’s in the same area as my surgery. I’m anxious every time I go for scans, tests and results. I don’t think that will ever go away.
    I hope things remain stable or start to improve for you.

    #55870

    Catherine McArdle
    Participant

    Am still “new” to the whole process. I do have in my bones as well so am not sure what is to be treated as an issue and what is not. Lots to talk about at my next consultation ….

    #55875

    lanemole
    Participant

    I always write a list of questions to ask, otherwise I forget things. I hope you hear some positive news at your next consultation. My next appointment is in February, hopefully I’ll hear the PRRT is working miracles.

    #55969

    kim
    Participant

    Hi this is my first post. I have nets in my ileum with metastasis to liver and bone and carcinoid syndrome. I have been on sandostatin injections every 2 weeks 30mg and 3x200mcg injections every day. I have had 2 valve replacements in my heart last Nov due to carcinoid heart disease is this prrt treatment something I should be thinking about. I feel well and eat a healthy diet. What side effects do you get with this treatment.look forward to your replies

    #55970

    dabber
    Participant

    Hello Kim, I was just about to wish everyone a very happy Christmas, as you posted! A warm welcome to you, so glad you have found our forum, although it seems a little quiet just lately. You will find lots of us use this site, and there is a lot of useful information available to you. My net is in my pancreas, but I too have the Sandostatin injections every 28 days, some have them every two weeks like you do, speak to you again soon, Carole.

    #55974

    Catherine McArdle
    Participant

    Hello Kim and welcome.

    I also have (or had) nets in my ileum. They went in February this year. I also have secondary liver as well as bone mets. I have lanreotide every4 weeks which helps (or has done thus far). No side effects.

    #56034

    lanemole
    Participant

    Hi Kim I think most people have fatigue, nausea and possible sickness for a few days after treatment. I have been more unlucky as I still feel tired all the time, I’ve lost a lot of weight due to lack of appetite and I’m sick with the flushing sometimes. On the positive side my consultant said this is because the treatment has destroyed a lot of the mets on my liver causing a massive increase in hormone levels. They’re coming down slowly. I’m having my second treatment on 15th which will hopefully help my symptoms this time around. Apparently every treatment is different.
    PRRT can work really well on symptoms, slowing down growth or cause shrinkage so it might be worth you asking about it.
    Elaine

Viewing 13 posts - 1 through 13 (of 13 total)

You must be logged in to reply to this topic.